MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA NEONATAL AND PEDIATRIC TTS (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA NEONATAL AND PEDIATRIC TTS (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SN040
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a patient with a smiths medical portex® bivona® tts¿ (tight-to-shaft) tracheostomy tube was brought to magnetic resonance imaging (mri).It was reported that the patient was grabbing at their throat and the tube had started to come out.Subsequently, the trach was changed out for an mri safe trach and was discarded.The packaging of the tube was noted not to state that the tube was mri "conditional" as the website states it should be.The patient recovered with no adverse effects.
 
Additional Manufacturer Narrative
Device evaluation: one smiths medical cadd cassette reservoir was returned for analysis in a used condition.During analysis, functional testing was performed, a syringe was used to infuse water into the assembly (ay) bag and leak was detected in the ay bag specifically located on the top corner near pump tube connection.Based on the evidence, the complaint was confirmed, and the problem source of the reported event was noted t be manufacturing.

Brand Name
PORTEX BIVONA NEONATAL AND PEDIATRIC TTS (TIGHT-TO-SHAFT) TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8238561
Report Number3012307300-2019-00214
Device Sequence Number1928906
Product Code JOH
UDI-Device Identifier15021312000269
UDI-Public15021312000269
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/31/2019
Device Model Number67SN040
Device Catalogue Number67SN040
Device Lot Number2643556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;